Objectives: To report that the periorbital changes induced by prostaglandin analogue (PGA) eye drops are partially reversible after discontinuing treatment.
Materials and methods: Nine patients with prostaglandin-associated periorbitopathy seen in a referral oculoplastic practice were included in this study, eight with unilateral glaucoma and one with bilateral open-angle glaucoma. All of them had been treated with topical PGA for at least one year, before the treatment was discontinued for cosmetic reasons.
Results: In all cases, there were evident periocular differences between the treated eye and the fellow eye, consisting mainly of deepening of the upper eyelid sulcus and eyelid fat pad reduction. One year after discontinuing the PGA eye drops, improvement of these features was observed.
Conclusion: Clinicians and patients should be aware of the side effects of topical PGA therapy on periorbital tissues, and that these side effects can partially regress after discontinuation of the medication.
Keywords: Periorbitopathy; periorbital changes; prostaglandin analogue; prostaglandin-associated periorbitopathy.
©Copyright 2023 by Turkish Ophthalmological Association Turkish Journal of Ophthalmology, published by Galenos Publishing House.